Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 97, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 1, 2018, 5:22 PM CST for Cooper County, Saline County, Missouri. It took effect at Dec 2, 2018, 6:29 AM CST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 5:22 PM CST (23:22 UTC)
- In effect from
- Dec 2, 2018, 6:29 AM CST
- Expired
- Dec 2, 2018, 5:25 PM CST
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
500
WGUS43 KEAX 012322
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
522 PM CST Sat Dec 1 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-022322-
/O.NEW.KEAX.FL.W.0097.181202T1800Z-181203T1800Z/
/BLVM7.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/
522 PM CST Sat Dec 1 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from Sunday afternoon to Monday afternoon.
* At 4:45 PM Saturday the stage was 22.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early
Sunday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 22.8 Sat 05 PM 24.0 early Sunday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$3 follow-up statements
542
WGUS83 KEAX 020316
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
916 PM CST Sat Dec 1 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Petite Saline Creek near Boonville affecting Cooper County.
.(***Optional - Describe the hydrometeorological cause of flooding
and future rainfall forecast. This section must be preceded by a
single dot WITH NO SPACE BETWEEN DOT AND FIRST WORD.Remove this
section and leading dot if you do not wish to include this section in
the product.***)
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-030315-
/O.CON.KEAX.FL.W.0096.000000T0000Z-181203T1715Z/
/BLRM7.1.ER.181201T1900Z.181202T0600Z.181202T1715Z.UU/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Monday morning.
* At 9:00 PM Saturday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by
early Sunday morning. The river will fall below flood stage late
Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.6 Sat 09 PM 21.9 early Sunday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-030315-
/O.CON.KEAX.FL.W.0097.181202T1800Z-181203T1800Z/
/BLVM7.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from Sunday afternoon to Monday afternoon.
* At 8:45 PM Saturday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.5 Sat 09 PM 24.0 early Sunday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC043-MOC003-021-030315-
/O.EXT.KEAX.FL.W.0090.181202T1254Z-181206T0936Z/
/SJSM7.1.ER.181202T1254Z.181203T0600Z.181205T0936Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from Sunday morning to late Wednesday night.
* At 8:30 PM Saturday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.1 feet by early Monday morning. The river will fall
below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.1 Sat 08 PM 20.1 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC047-095-177-030315-
/O.EXT.KEAX.FL.W.0091.181203T1440Z-181206T0112Z/
/SBEM7.1.ER.181203T1440Z.181204T0600Z.181205T0112Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at Sibley.
* from Monday morning to Wednesday evening.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.0
feet early Tuesday morning.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 23.0 early Tuesday morning
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-030315-
/O.EXT.KEAX.FL.W.0092.181203T0130Z-181206T2300Z/
/NAPM7.1.ER.181203T0130Z.181204T0600Z.181205T2300Z.UU/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at Napoleon.
* from Sunday evening to Thursday afternoon.
* At 9:00 PM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday evening and continue to
rise to near 19.9 feet by early Tuesday morning. The river will
fall below flood stage by Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 15.6 Sat 09 PM 19.9 early Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-030315-
/O.EXT.KEAX.FL.W.0093.181203T0824Z-181207T0600Z/
/WVYM7.1.ER.181203T0824Z.181204T1200Z.181206T0600Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at Waverly.
* from late Sunday night to late Thursday night.
* At 8:30 PM Saturday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 22.2 feet by Tuesday morning. The river
will fall below flood stage by early Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 18.9 Sat 08 PM 22.2 Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-030315-
/O.EXT.KEAX.FL.W.0094.181202T1800Z-181207T1600Z/
/MIAM7.1.ER.181202T1800Z.181204T1800Z.181206T1600Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River At Miami.
* from Sunday afternoon to Friday morning.
* At 2:32 PM Saturday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 21.1 feet by early Tuesday afternoon. The
river will fall below flood stage by late Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 15.6 Sat 03 PM 21.1 early Tuesday
afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC053-030315-
/O.CON.KEAX.FL.W.0095.000000T0000Z-181203T0831Z/
/BONM7.1.ER.181201T1453Z.181202T0215Z.181202T0831Z.UU/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Sunday night.
* At 8:30 PM Saturday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 17.2 Sat 08 PM 16.8 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$903
WGUS83 KEAX 021230
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
630 AM CST Sun Dec 2 2018
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-031228-
/O.EXT.KEAX.FL.W.0097.181202T1229Z-181203T1332Z/
/BLVM7.1.ER.181202T0800Z.181202T1100Z.181202T1332Z.NO/
630 AM CST Sun Dec 2 2018
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Monday morning.
* At 5:45 AM Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Forecast...The river is cresting and will continue to fall to
below flood stage by midday.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 24.1 Sun 06 AM 23.8 this afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
Kurtz589
WGUS83 KEAX 022325
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
525 PM CST Sun Dec 2 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-022355-
/O.CAN.KEAX.FL.W.0097.000000T0000Z-181203T1332Z/
/BLVM7.1.ER.181202T0800Z.181202T1100Z.181202T1500Z.NO/
525 PM CST Sun Dec 2 2018
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 4:45 PM Sunday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 9:00 AM Sunday.
* Forecast...The river will continue to fall to 20.4 feet by Monday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.2 Sun 05 PM 23.3 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:14 PM CST, 8 minutes earlier.
Area forecast discussion, Dec 1, 5:14 PM CST, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 514 PM CST Sat Dec 1 2018 .Discussion... Issued at 355 PM CST SAT DEC 1 2018 Tonight through Sunday Morning... Water vapor imagery and H5 heights showing defined occluded trough currently positioned across the Northern Plains. Dry slot could be noted extending northward into the lower Great Lakes with dry air becoming wrapped into the lower levels of the trough. The associated surface low has elongated and less defined as the system becomes more stacked this afternoon. Convection has started to fire across far east Missouri and western Illinois along the cold front, but with instability dropping off sharply behind the front...thunder potential has all but been eliminated across central Missouri. Across western Missouri and northeast Kansas...light rain showers will continue to rotate northward this afternoon and evening. As the surface low and upper system slowly track eastward and colder temperatures work in later tonight, light rain will gradually change over to snow across northeast Kansas and northwest Missouri. Hi-res models have been fairly consistent with deformation zone, and associated band of heavier snowfall, setting up across far northwest Missouri. Despite the amount of dry air working into the system per low/mid- level water vapor imagery and uncertainty in the extent of cold air working in...have gone ahead and increased snowfall totals slightly across the northwest counties in Missouri through Sunday morning, but overall confidence on snowfall amounts remains low. If temperatures hover a degree or two above freezing, we will be hard put to see much in the way of accumulation. However, if temperatures manage to fall several degrees below freezing, snow totals could be near or slightly above forecast amounts. Sunday and Monday... The upper trough will lift to the northeast Sunday with precipitation winding down through the morning hours. This will allow cold air to work in behind the system and we could see another round of snow move into the forecast area from the north Sunday night through Monday morning as secondary cold front pushes through. The second weekend round of wintry precipitation isn't expected to amount to much due to lack of significant forcing and should quickly erode as it pushes to the south. Unfortunately, below normal temperatures will continue as we head into the first week of December with highs not expected to climb out of the 30s and 40s until late in the work week. Northwest flow will transition to more zonal, and finally to a warmer southwest flow with the approach of the next Pacific trough. While this is still a week away, it will be something to keep an eye on for the next round wintry weather. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 514 PM CST SAT DEC 1 2018 A brief period of VFR conditions for the next few hours will give way to low MVFR and eventually IFR ceilings as the surface low tracks over the area. This will also cause winds to gradually veer. By tomorrow, the area will be on the cold side of the low and low clouds, in the IFR range, will persist. Winds will increase from the northwest with sustained winds in the 10 to 15 kt range. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...Winter Weather Advisory until 6 AM CST Sunday for MOZ001-002-011. && Discussion...PPietrycha Aviation...CDB
Hazardous weather outlook, Dec 1, 5:19 AM CST, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 519 AM CST Sat Dec 1 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 519 AM CST Sat Dec 1 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Very isolated, small, thunderstorms are possible this morning across the region. Very small hail is possible with the strongest updrafts. .DAYS TWO THROUGH SEVEN...Sunday through Friday .Winter Weather... A mix of rain and snow are possible early Sunday, and through the day, across portions of northern and northwestern Missouri. Chances will continue to linger through the day, persisting into early Monday, where snow will become the primary precipitation type. Minor accumulations are expected across northern Missouri into northeastern Kansas, up to an inch. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:48 PM CST | Severe Thunderstorm Warning | EAX | Bates | 57 min |
| Dec 1, 6:21 AM CST | River Flood Warning | EAX | Howard | 13 hr |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Cooper | 20 hr |
| Dec 1, 12:56 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Dec 1, 3:27 PM CST | Winter Weather Advisory | EAX | Atchison, Holt, Nodaway | 27 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.